Hail, Bourbon
- When
- March 29, 1:55 PM CST
- Where
- Bourbon County, Fulton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.000, -94.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 29, 11:40 AM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1140 AM CST MON MAR 29 2004 .DISCUSSION... CONSIDERING CURRENT RADAR TRENDS...HAVE INCREASED SKY COVERAGE AND CHANCE OF POPS. HAVE ALSO INCREASED HOURLY TEMPS UP UNTIL 22Z. MAX TEMPS LOOKED GOOD FOR NOW...HOWEVER MAY NEED TO INCREASE THE MAX TEMPS LATER IF RAIN COOLED AIR HAS SMALLER AFFECT THAN EXPECTED ON ENVIRONMENT. ALSO INCREASED AFTERNOON POPS TO SCATTERED WORDING CONSIDERING CLEARING SKIES BEHIND PRECIP AND LARGE LAPSE RATES FROM SFC THROUGH 500MB. AL && .AVIATION... ADDITIONAL SHOWER AND THUNDERSTORM DEVELOPMENT CAN BE EXPECTED THROUGH THE AFTERNOON. ALTHOUGH PREVAILING CONDITIONS WILL BE IFR...MVFR CEILINGS AND VISIBILITIES WILL LIKELY OCCUR IN THE SHOWERS. THE HEAVIER RAINFALL MAY LOWER VISIBILITIES INTO THE 3 TO 5 MILE RANGE. CEILINGS WILL MAINLY RANGE IN THE 4000 TO 6000 FOOT RANGE BUT LOWER TO NEAR 3000 FEET IN THE SHOWERS. THE COVERAGE OF SHOWERS WILL DECREASE LATER TONIGHT. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST MON MAR 29 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301200- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CST MON MAR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED STRONG TO SEVERE THUNDERSTORMS WITH PEA TO PENNY SIZE HAIL...AND CLOUD TO GROUND LIGHTNING. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. DISCUSSION: INSTABILITY WILL INCREASE THIS AFTERNOON AS A COLD CORE UPPER LEVEL LOW PRESSURE SYSTEM MOVES INTO THE AREA. SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AS AFTERNOON TEMPERATURES CLIMB INTO THE UPPER 50S TO LOWER 60S. HAIL WILL BE THE PRIMARY SEVERE WEATHER HAZARD DUE TO A RELATIVELY LOW FREEZING LEVEL IN THE LOWER ATMOSPHERE. THE COVERAGE OF STORMS WILL DECREASE LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING AND DECREASED INSTABILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. TEMPERATURES MAY DROP BELOW FREEZING FOR A FEW HOURS EARLY WEDNESDAY MORNING. ALTHOUGH THE POTENTIAL FOR A HARD FREEZE REMAINS UNCERTAIN...THOSE WITH AGRICULTURAL INTERESTS SHOULD BE PREPARED TO TAKE THE NECESSARY STEPS TO PROTECT THE OUTDOOR VEGETATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER SOME STORMS MAY APPROACH SEVERE LIMITS WITH HAIL APPROACHING PENNY SIZE. PLEASE RELAY YOUR HAIL REPORTS TO THE NATIONAL WEATHER SERVICE SPRINGFIELD. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
The Pleasant Hill radar (KEAX), 98 km away, was scanning. The volume nearest the first event began at 19:56 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, March 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388875.